MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 110-004
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
A coronary atherectomy procedure commenced to treat a lesion in the patient's proximal left anterior descending (lad) artery.A spectranetics elca coronary atherectomy catheter was selected to treat the patient.The elca calibrated successfully, but during use in the patient an "error 3" code was displayed.The procedure was completed using a new catheter and the patient survived the procedure with no reported patient harm.During the product return evaluation, a breach in the outer jacket was discovered.This event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
A2): patient's date of birth, age unk.A3): patient's gender unk.A4): patient's weight unk.A5a./5b.): patient's ethnicity/race unk.B6): relevant tests/laboratory data unk.H3) the elca device was returned and evaluated by a cross-functional team.Wrinkles were observed in the tail tube extending 15mm proximal from the distal tip.Charring was noted at the distal tip and a breach was detected in the outer jacket at the distal fuse.Three dead fibers were visible at the distal tip and at the proximal end (per specifications, a maximum of 2 dead fibers are allowed).There was no design or manufacturing issue identified, and the elca passed laser test and established qc checks before release, confirming the dead fibers occurred after distribution.The elca could not be tested for calibration due to the breach in the outer jacket.H6): it is unknown when or how the device damage occurred; therefore, the cause of the device damage could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key16765639
Report Number1721279-2023-00058
Device Sequence Number6182453
Product Code LPC
UDI-Device Identifier00813132025458
UDI-Public(01)00813132025458(17)240615(10)FG022F03A
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P910001 S117
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2024
Device Model Number110-004
Device Catalogue Number110-004
Device Lot NumberFG022F03A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER MANUFACTURER/SIZE UNK; GUIDE WIRE MANUFACTURER/SIZE UNK; INTRODUCER SHEATH MANUFACTURER/SIZE UNK; SECOND SPECTRANETICS ELCA LASER CATHETER; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Patient SexUnknown